# SDR 2021FA0000135

- Difficulty date: May 12, 2021
- Submitted: May 12, 2021
- Operation: General aviation
- Aircraft: N24LC
- Make and model: Beech A23-24
- Aircraft serial: MC540
- Aircraft time: 4,489 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 1698200111
- Condition: Corroded
- Location: Nlg
- Part time: 4,489 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR COLLAPSE ON LANDING.  THE INNER PORTION OF THE NOSE GEAR BROKE FROM THE NOSE GEAR HOUSING AT THE TOP WHERE THREE BOLTS RETAIN THEM TOGETHER AT THE TOP BEARING, CENTERING COLLAR CAP AND NOSE WHEEL STEERING ADAPTER ASSEMBLY.    WHEN THE SEPARATED LOWER SECTION OF THE NLG WAS ALIGNED TO MATCH THE REMAINING FRACTURED MATERIAL IN THE UPPER PORTION OF THE NLG HOUSING WHERE THE THREE BOLTS SECURE THE STRUT INTO THE HOUSING, IT POSITONS THE NLG IN A PERPENDICULAR POSITION PLACING THE NLG FORK TOWARDS THE GROUND.  CORROSION IS PRESENT ON THE INNER PORTION OF THE NOSE GEAR STRUT TUBE P/N 169-820016-21 WHERE IT BROKE FROM THE NOSE GEAR HOUSING AT THE TOP WHERE THREE BOLTS RETAIN THEM TOGETHER.  METAL GALLING ON THE FRACTURED SURFACES IS NOT PRESENT.  THE MAGNESIUM NOSE GEAR INNER STRUT TUBE WALL WHERE THE THREE BOLTS ARE INSTALLED TO RETAIN IT TO THE HOUSING IS COMPRESSED FROM OVER TORQUE OF THE NUTS.  DRAG BRACE P/N 169-820011-1 OVER CENTER STOPS ARE BROKEN FROM EITHER OVERLOAD OR FATIGUE CRACKING.
